MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER

ROCHE DIAGNOSTICS ROCHE 9180 ELECTROLYTE ANALYZER
Catalog Number 03157334001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The electrode serial numbers and their expiration dates were requested but not provided.The event occurred after the customer replaced the new sodium electrode and reference housing with a non-roche reference electrode.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable sodium electrode and potassium electrode results from patient samples tested on the roche 9180 electrolyte analyzer.The following are examples of discrepant results: the initial sodium result was 109 mmol/l with a data flag.The repeat result was 135 mmol/l with a data flag.A repeat result of 107 mmol/l with a data flag was also reported.It is not clear if the following results are from the same patient sample: the initial potassium result was 3.7 mmol/l.The repeat result was 4.2 mmol/l.
 
Additional Manufacturer Narrative
The customer confirmed that the reported results were from the same patient sample.The initial results were obtained without a calibration, while the repeat results were obtained after a calibration.The investigation noted that the event occurred after the customer installed a non-roche reference electrode.The investigation determined that the event was consistent with the interaction of the non-roche reference electrode, roche sodium electrode, calibrator, and the analyzer.Product labeling states, "after installing a new electrode, daily maintenance, calibration, and qc measurements on 3 levels have to be performed to verify the performance of the electrode.".
 
Additional Manufacturer Narrative
The root cause of the issue was related to a reference electrode manufactured by diamond diagnostics (dd ref electrode) used with the 9180 electrolyte analyzer.The reference electrode used (dd ref electrode) is covered by a roche-initiated recall.Customers using the dd ref electrode were instructed to immediately stop using the sodium (na) results from their 9180 analyzer.The affected reference electrode was not distributed in the united states.Customers in the united states use the roche reference electrode and the reference electrode housing.No further action is needed for customers in the united states.

Brand Name
ROCHE 9180 ELECTROLYTE ANALYZER
Common Device Name
ELECTROLYTE ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
SZ   6343
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22540474
Report Number1823260-2025-02186
Device Sequence Number20986242
Product Code JFP
UDI-Device Identifier04015630031832
UDI-Public04015630031832
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K961458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03157334001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/08/2025
10/22/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/27/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown